Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 7, 2005, 7:28 PM CDT for Giles County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2005, 7:28 PM CDT (00:28 UTC)
- Expired
- Apr 7, 2005, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 080028
FFWOHX
TNC055-080330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT THU APR 7 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GILES COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF PULASKI
* UNTIL 1030 PM CDT
* AT 723 PM CDT...A LARGE CLUSTER OF SLOW MOVING HEAVY SHOWERS
CONTINUED TO COVER NEARLY ALL OF GILES COUNTY. RADAR ESTIMATES
INDICATED THAT MORE THAN 1.5 INCHES OF RAIN HAS FALLEN IN SOME
PARTS OF THE COUNTY DURING THE PAST THREE HOURS, WITH NO SIGN THAT
THE RAIN WILL LET UP SOON.
* LOCATIONS IN THE WARNING INCLUDE LYNNVILLE, PULASKI, AND ELKTON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3532 8682 3533 8691 3543 8693 3547 8721
3502 8720 3500 8683
$$
ROSE1 follow-up statement
000 WGUS74 KOHX 080225 FFSOHX TNC055-125-080330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 924 PM CDT THU APR 7 2005 ...FLASH FLOOD WARNING FOR MONTGOMERY COUNTY WILL EXPIRE AT 1015 PM... ...FLASH FLOOD WARNING FOR GILES COUNTY WILL EXPIRE AT 1030 PM... AT 919 PM, RADAR INDICATED THAT EARLIER HEAVY RAINS THAT PROMPTED THE WARNINGS HAD DECREASED SIGNIFICANTLY. LIGHT TO MODERATE RAINFALL WILL CONTINUE ACROSS PORTIONS OF THE WARNED AREAS AT LEAST UNTIL 1030 PM. ALTHOUGH THE THREAT OF NEW FLOODING HAS DIMINISHED, RUNOFF FROM THIS EVENINGS RAIN MAY STILL CAUSE HAZARDOUS DRIVING CONDITIONS. REMEMBER TO NEVER DRIVE YOUR CAR ACROSS A FLOODED ROADWAY. FLOODING IS THE NUMBER ONE WEATHER KILLER IN THE UNITED STATES, AND MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. IF YOU ENCOUNTER A FLOODED STRETCH OF ROAD, TURN AROUND. DONT DROWN. $$ ROSE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 2:30 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Apr 7, 2:30 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT THU APR 7 2005 .SHORT TERM...(THROUGH FRI) CURRENT...WEAK STACKED SYSTEM SITUATED SOMEWHERE FROM NE MS INTO TN RVR AREA. CONVECTION HAS INCREASED LAST HOUR OR SO...WITH A SMALL HAIL REPORT OR TWO. TEMPS IN UPPER 60S TO LOWER 70S WEST 2/3...55 TO 60 EAST. AS SYSTEM MOVES ESE TONITE...HAIL CHANCES REMAIN CONSIDERING COLD TEMPS ALOFT AND STEEPENING MID LEVEL LAPSE RATES. BEST CHANCES MOST LIKELY SE 1/2. WRAP-AROUND -RN/-SHRA OVER NE AR MO BOOTHEEL THIS AFTERNOON WOULD TRANSLATE ACROSS MID STATE TONITE...SO WILL CONTINUE LIKLEY POPS. LO CHANCES OF RN FRI MORNING...WITH CLEARING FROM NW DURING THE AFTERNOON. .LONG TERM... CONTINUED CLEARING FRI NITE AS HI PRES BUILDS IN. WEAK RETURN FLOW BY MID DAY SUNDAY. INCREASING HI CLOUDS OVER WESTERN PORTIONS SUN NITE...THEN SHRA/TSTMS MOVE INTO WESTERN PORTIONS MON AFTERNOON. RAINY MON NITE...AND LATEST GFS SHOWS CUT-OFF LOW FORMING TO OUR NW SO UNSETTLED WEATHER FOR A WHILE. AS FOR TEMPS...LEANED TOWARD COOLER MAV NUMBERS FOR FRI NITE...OTHEWRWISE GUID CLOSE AND ACCEPTED. BNA CE 54/67/45/74 63-0 CKV CB 53/68/44/73 62-0 CSV CW 54/61/42/69 65-0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Apr 7, 5:30 AM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU APR 7 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-081030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU APR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM MOVING ACROSS THE REGION WILL BRING MORE THUNDERSTORMS TO THE AREA TODAY. WHILE MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...ISOLATED THUNDERSTORMS MAY PRODUCE LARGE HAIL. ADDITIONAL HEAVY RAINFALL MAY ALSO CAUSE RIVER AND OR MINOR STREET FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. 07
In the hours before
Special weather statement, Apr 7, 2:49 PM CDT, 4 hours 39 minutes before
TNZ006-025-072015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 249 PM CDT THU APR 7 2005 A SMALL CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS IS MOVING NORTH AT 20 MPH THROUGH DICKSON COUNTY AT 245 PM. THIS CLUSTER OF STORMS HAS INTENSIFIED DURING THE LAST TEN MINUTES AND COULD PRODUCE PEA SIZE HAIL AS IT MOVES ACROSS CHARLOTTE...STAYTON AND CUMBERLAND FURNACE. THE CLUSTER OF STORMS WILL CONTINUE INTO MONTGOMERY COUNTY AND NORTHWEST CHEATHAM COUNTY AFTER 3 PM. GUSTY WINDS CAN ALSO BE EXPECTED. BOYD 01
Special weather statement, Apr 7, 2:55 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 255 PM CDT THU APR 7 2005 TNZ008-027-072040- DAVIDSON-SUMNER- 255 PM CDT THU APR 7 2005 A CLUSTER OF THUNDERSTORMS CONTINUE TO AFFECT DAVIDSON COUNTY...INCLUDING THE NASHVILLE METRO AREA WITH HEAVY RAINS AND POSSIBLY SMALL HAIL. LOCALLY HEAVY RAINFALL OF ABOUT THREE QUARTER INCH PER HOUR CAN OCCUR ALONG WITH THE POSSIBILITY OF PEA TO MOTH BALL SIZE HAIL. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 MPH AND WILL AFFECT SUMNER COUNTY FROM 2:00 THROUGH 2:30 PM. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROADWAYS TO AVOID HYDROPLANING. EXPECT SOME URBAN FLOODING AS WELL. ORCHANIAN
Special weather statement, Apr 7, 2:55 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 255 PM CDT THU APR 7 2005 CORRECTED TIME IN SPECIAL WEATHER STATEMENT TNZ008-027-072040- DAVIDSON-SUMNER- 255 PM CDT THU APR 7 2005 A CLUSTER OF THUNDERSTORMS CONTINUE TO AFFECT DAVIDSON COUNTY...INCLUDING THE NASHVILLE METRO AREA WITH HEAVY RAINS AND POSSIBLY SMALL HAIL. LOCALLY HEAVY RAINFALL OF ABOUT THREE QUARTER INCH PER HOUR CAN OCCUR ALONG WITH THE POSSIBILITY OF PEA TO MOTH BALL SIZE HAIL. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 MPH AND WILL AFFECT SUMNER COUNTY FROM 3:00 THROUGH 3:30 PM. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROADWAYS TO AVOID HYDROPLANING. EXPECT SOME URBAN FLOODING AS WELL. ORCHANIAN
Special weather statement, Apr 7, 3:16 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 316 PM CDT THU APR 7 2005 TNZ028-062-072100- RUTHERFORD-WILSON- 316 PM CDT THU APR 7 2005 AN AREA OF THUNDERSTORMS WERE FORMING OVER WESTERN RUTHERFORD COUNTY. THIS AREA OF THUNDERSTORMS WILL MOVE ACROSS THE REST OF RUTHERFORD COUNTY AND ALSO DEVELOP INTO ALL OF WILSON COUNTY BY 4:00 PM. LOCALLY HEAVY RAINFALL OF ABOUT THREE QUARTER INCH PER HOUR CAN OCCUR ALONG WITH THE POSSIBILITY OF PEA TO MOTH BALL SIZE HAIL...AND GUSTY WINDS OF 30 MPH. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROADWAYS TO AVOID HYDROPLANING. EXPECT SOME URBAN FLOODING AS WELL. END/ORCHANIAN
Local storm report, Apr 7, 5:47 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
547 PM CDT THU APR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD WARTRACE 35.53N 86.33W
04/07/2005 BEDFORD TN TRAINED SPOTTER
POTTS ROAD FLOODED
&&
ROSELocal storm report, Apr 7, 6:33 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
633 PM CDT THU APR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD 6 S WATERTOWN 36.01N 86.14W
04/07/2005 WILSON TN TRAINED SPOTTER
GREENVALE ROAD FLOODED
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:16 PM CDT | Flash Flood Warning | OHX | Montgomery | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.